Home | News | Find a Doctor | Ask a Question | Free

Possible serious side-effect of Finasteride?


#1

I started taking Propecia two years ago but after only two pills I noticed some changes in my vission which were diagnosed as a wet form of macular degeneration. This disease is very rare in my age of 24 and is quite serious.

One doctor thought it could be caused by finasteride, others refused it, but in fact nobody really knew what was the causation (it also could be my broken nose few months ago or maybe stress during school exams or something else but everthing sounds strange).

I stopped taking propecia after that, but today I am considering to go on with the finasteride treatment. But first I would like to ask if anybody here heard about this possible side-effect.I couldn´t find any connection between macular degeneration and finasteride on the Internet but the doctor said it´s posible that this side-effect can be so rare (and that´s why it isn´t on the label).
But after only two pills??


#2

Avodart is prescribed to treat benign prostatic hyperplasia (BPH) in men with an enlarged prostate. Avodart (Dutasteride) helps reducing urinary blockage and improves urine flow and may also reduce the need for prostate surgery later on. (Dutasteride) prevents the conversion of testosterone to dihydrotestosterone (DHT) in the body. DHT is involved in the development of benign prostatic hyperplasia (BPH). Avodart (Dutasteride) can be used alone or in combination with the alpha blocker. Avodart (Dutasteride) is sometimes given with another combination medication called tamsulosin (Flomax).


#3

(Finasteride) is prescribed for the treatment of male pattern hair loss on the vertex and the anterior mid-scalp area. It prevents the conversion of testosterone to dihydrotestosterone (dht) in the body. Male pattern hair loss is a common condition in which men experience thinning of the hair on the scalp. Propecia is for use by men only and should not be used by women or children.


#4

While, its serious side effects are: hives, difficulty in breathing, swelling of face, lips, tongue and throat, breast lumps, breast changes, etc. If you come across any of these signs notify your doctor immediately without delay.


#5

I started finasteride in October, I read the side effects very carefully before going on the pill and i swear I never see vision damage being one of the side effects.

Did your doctor say how exactly does finasteride cause damage to vision?


#6

» I started finasteride in October, I read the side effects very carefully
» before going on the pill and i swear I never see vision damage being one of
» the side effects.
»
» Did your doctor say how exactly does finasteride cause damage to vision?

I was only told that human body is so unique that there couldn´t be absolutly correct prediction how will react on some drugs. The fact is that I noticed first signs of macular edema after two days (two pills) of propecia, maybe it is a coincidence but who knows. I was also told that it could be so rare side effect, that it didn´t have to be found during testing propecia on the trialist and thats why it is not on the label. Thats why I asked here if somebody experienced something like that. I am about to write mail to macular degeneration specialists over the world and try to find out if this reaction is even possible.


#7

We do know of 1 poster who reported eye problems (possibly) as a result of finasteride. Not sure if the same problem can manifest into other degenerative eye conditions.

Read this: